MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EMPOWR CR KNEE; EMPOWR CR KNEETM TIBIAL INSERT, LEFT, SIZE 5, 10MM

ENCORE MEDICAL L.P. EMPOWR CR KNEE; EMPOWR CR KNEETM TIBIAL INSERT, LEFT, SIZE 5, 10MM
Model Number 344-10-705
Health Effect - Clinical Codes Pain (1994); Swelling (2091)
Date of Event 09/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Revision surgery - patient reported pain and swelling in knee a month or so after the primary surgery.Surgeon performed an irrigation & drainage / wash out and decided to swap to a thicker poly while in the joint.Surgeon went into explain that he did not see anything infectious in the joint and pathology came back negative.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reported as pain and swelling.The previous surgery and the surgery detailed in this event occurred 45 days apart.The healthcare professional indicated there was a significant adverse event to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was returned to manufacturer, the device evaluation anticipated but not yet begun at djo surgical for examination.A review of the device history record (dhr) show that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the product that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to pain and swelling.There were no findings during this evaluation that indicate the reported device was defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.Due to short term between previous and revision surgery, it is possible that event may have occurred due to lack of post-operative care, patient noncompliance with medical instructions or incorrect implant selection.There are multiple factors that may also contribute to an event that are outside the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
EMPOWR CR KNEE
Common Device Name
EMPOWR CR KNEETM TIBIAL INSERT, LEFT, SIZE 5, 10MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
MDR Report Key10660133
Report Number1644408-2020-00917
Device Sequence Number2504148
Product Code JWH
UDI-Device Identifier00190446215110
UDI-Public(01)00190446215110
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K170573
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/11/2022
Device Model Number344-10-705
Device Catalogue Number344-10-705
Device Lot Number591V1006
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/11/2020
Supplement Date Received by Manufacturer10/28/2020
Initial Report FDA Received Date10/11/2020
Supplement Report FDA Received Date12/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age73 YR
Patient Weight91